At first I did not believe the rumors and other reports surrounding the death of the ultra famous rock star, Prince.
However, after listening to several reports today and commentary from close friends of the star, such as Sheila E. a former fiancé and love interest the reasons are becoming clear why Prince died so early in his life.
Apparently, in 2012 Prince underwent hip-replacement surgery due to years of strenuous physical performances on stage. He was then placed on the opiate drug Percocet which contains oxycodone hydrochloride and acetaminophen (Tylenol) and is highly addictive in some people. Over the last four years Prince’s body built up a tolerance for the drug meaning that in order to obtain the level of pain relief he required his body demanded an increase of the medication.
Opiate tolerance occurs in 90% of the patients that require this type of medication, especially for chronic (never ending) pain and is not an indication that the patient is an “addict.” Approximately ten years ago the U.S. government reclassified this complex disorder as “pseudo-addiction,” which basically means that once the high pain threshold is alleviated the patient will discontinue seeking more of the drug as in “doctor shopping”, or consuming additional doses of the medication since the patient is no longer in a high level of pain. This type of behavior in a patient with chronic pain is completely different to a patient suffering from authentic addiction to prescription opiates. Unlike pseudo-addiction, a real opiate addict requires the drug round the clock everyday consuming it for the effect inside the body and the euphoric stimulation of the brain.
Adverse Reactions from taking Percocet:
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.
Call your doctor at once if you have any of these serious side effects:
- shallow breathing, slow heartbeat;
- feeling light-headed, fainting;
- confusion, unusual thoughts or behavior;
- seizure (convulsions);
- problems with urination; or
- nausea, upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or…
It now appears that Prince was suffering from severe chronic pain on a daily basis most likely related to the hip replacement, but there may have been other problems not yet diagnosed.
When his private jet was forced to make an emergency landing in Illinois last week apparently the reason was due to Prince’s adverse reaction to taking more Percocet than his body was able to safely absorb according to forensic pathologist Dr. Michael Baden. In actuality, he was experiencing an accidental overdose.
Immediately upon landing Prince was rushed to a local emergency room in Moline, Ill. where the “save shot” Narcan (Naloxone) was administered to stop the effects of the opiate in his system. Doctors requested that the reclusive star stay in hospital for 24 hours for safety precautions, but when he was unable to obtain a private room he left after three hours, where he returned to his Paisley Park compound in Minneapolis to perform a concert asking the crowd not to worry and save their prayers for a later date. He told everyone that he was just fine and felt great. Little did he know that a medical bomb was preparing to go off inside his body that would effectively end his life within hours.
Most likely, he probably had a seizure as the drug was surging through his body preparing to shut it down finally stopping the heart, and since his breathing was so shallow at this point meaning very little oxygen was being ingested, I believe the brain signaled the respiratory system to no longer breathe. Then the patient rapidly slips into an unconscious state. I believe Prince was unaware of what was happening, which hopefully provided a blissful passing to the next journey in the infinite phenomenon of life.
This scenario of Prince’s untimely death is unassuming and very plausible and I sincerely hope that this may be the actual truth. In addition, I don’t believe it was suicide, I think he might have been attempting to control a very painful episode he was experiencing which must have been maddening and unbearable, and in doing so he accidentally ended his life by ingesting too many Percocet tablets.
Always remembered, never forgotten; may he rest in peace.
Some of my favorite images of the iconic star –